Loading....
Coupon Accepted Successfully!

Pharmacology

Open Flashcards

Cancer Chemotherapy

Question
80 out of 100
 

‘Hand Foot’ syndrome can be caused by? (LQ)



A Cisplatin
B Vincristine

C Capecitabine
D Mitomycin-C

Ans. C Capecitabine

a. 5-FU can cause hand foot mouth disease. Generally, this disease affects infants and children. Adults with immunodeficiency can also be affected.

b. 5-FU is a short acting drug and acts by inhibiting pyrimidine biosynthesis. It has poor oral bioavailability and therefore is best given by IV route. It has long been the drug of choice for colorectal cancer and is also used for cancer of stomach, esophagus, anal canal, liver cancer with secondaries.

c. It has also been used in basal cell cancer and solar keratosis. Most common side effect is gastrointestinal upset. The drug blocks the enzyme, thymidylate synthetase and therefore can cause “thymine-less” cancer cell death (BG Katzung’ 10th Edition, pp-889).

d. Capecitabine is oral form of 5 FU. So it also causes hand and mouth syndrome.

Cancer Chemotherapy Flashcard List

100 flashcards
1)
2)
3)
4)
5)
6)
7)
8)
9)
10)
11)
12)
13)
14)
15)
16)
17)
18)
19)
20)
21)
22)
23)
24)
25)
26)
27)
28)
29)
30)
31)
32)
33)
34)
35)
36)
37)
38)
39)
40)
41)
42)
43)
44)
45)
46)
47)
48)
49)
50)
51)
52)
53)
54)
55)
56)
57)
58)
59)
60)
61)
62)
63)
64)
65)
66)
67)
68)
69)
70)
71)
72)
73)
74)
75)
76)
77)
78)
79)
80)
81)
82)
83)
84)
85)
86)
87)
88)
89)
90)
91)
92)
93)
94)
95)
96)
97)
98)
99)
100)